Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Binghamton, NY

April 8, 2000Broome County, Chenango County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 8, 2000, 3:07 PM EDT for Broome County, Chenango County, New York. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 8, 2000, 3:07 PM EDT (19:07 UTC)
Expired
Apr 8, 2000, 4:00 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Broome County, NY, Chenango County, NY

The radar

The Binghamton radar (KBGM), 6 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:15 PM EDTThunderstorm Wind 50 EBinghamton, NYBillboard blown down into a car.
Apr 8, 3:17 PM EDTThunderstorm Wind 50 EEndwell, NYPower lines down on Watson boulevard.
Apr 8, 3:17 PM EDTThunderstorm Wind 50 EWindsor, NYTrees and powerlines down on Blatchley road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 081908
SVRBGM
NYC007-017-082000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT SAT APR 8 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK.
  CENTRAL BROOME COUNTY IN CENTRAL NEW YORK.

* UNTIL 400 PM EDT.

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ENDICOTT...OR ABOUT OVER
  UNION CENTER...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON CITY AROUND 315 PM EDT.
  PORT DICKINSON AROUND 320 PM EDT.
  CHENANGO BRIDGE...PORT CRANE AROUND 325 PM EDT.
  SANITARIA SPGS AROUND 330 PM EDT.
  BELDEN AROUND 340 PM EDT.
  HARPURSVILLE AROUND 345 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.



LAT...LON 4225 7610 4205 7613 4208 7545 4239+ 7544

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:00 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 8, 3:00 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT SAT APR 8 2000

RADAR ECHOES BECOMING MORE INTERESTING AS THEY APPROACH THE SUSQ
REGION.

MODELS IN GOOD AGREEMENT WITH CURRENT SYSTEM. WILL CONTINUE WITH AND
EXPAND FLOOD WATCH ACROSS THE REST OF NE PA AND IN SULLIVAN COUNTY
AND CONTINUE ALL AREAS INTO SUNDAY MORNING. WINTER WEATHER
ADVISORIES TONIGHT AND SUNDAY MORNING WRN MOHAWK VALLEY SOUTH TO NRN
TIER OF PA AND EAST TO CATSKILLS. FOR PRECIP TRANSITION TO SN WENT
MORE WITH LOW LEVEL THCK PROG THAN T850. THIS SEEMS TO BE VERIFYING
WELL ATTM AND DOES BETTER IN THE SPRIING SEASON. WILL CHANGE WRN
ZONES TO SN LATE EVENING/CNTRL ZONES AROUND MIDNIGHT AND FAR SE WELL
AFTER MIDNIGHT. ALL MODELS INDICATE MOST QPF ACROSS CATSKILLS IN
DEFORMATION ZONES.

WITH T850 AROUND -9C SUNDAY AFTERNOON DONT EXPECT MUCH LAKE PRECIP
BUT STRATO CU DECK ACROSS MUCH OF FA THROUGH SUNDAY AFTER STEADY
PRECIP TAPERS OFF MID MORNING THROUGH MIDDAY. WITH STRONG 850 FLW
WILL ADD WINDY IN ALL ZONES.

SUNDAY NIGHT...MOISTURE MOVE ACROSS FA FROM WEAK CLIPPER TYPE
SYSTEM. WITH LITTLE FORCING WENT MC IN MOST ZONES WITH FLURRIES.

MONDAY WARM FRONTAL BOUNDARY REMAINS WELL SOUTH OF REGION. PS IN ALL
ZONES WITH MODERATING TEMPS.

.BGM...FLOOD WATCH TONIGHT AND SUNDAY MORNING
NYZ025-044>046-055>057-062-PAZ038>040-043-044-047-048.

WINTER WEATHER ADVISORY TONIGHT AND SUNDAY MORNING...WRN MOHAWK
VALLEY/SUSQU REGION/NORTHERN TIER PA/CATSKILLS/POCONOS.

RRM

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.